# SDR SAJFCALS102001

- Difficulty date: January 1, 2013
- Submitted: January 4, 2013
- Operation: Air carrier
- Aircraft: N18251
- Make and model: Boeing 747409
- Aircraft serial: 27965
- System (JASC): 2560 · Emergency Equipment
- Part: Leaf Spring
- Part number: 69B148551
- Condition: Malfunctioned
- Location: Girt Bar
- Component: Girt Bar
- Component part number: 65B5062733
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

(B-18251) ACFT FAILED A 1L DOOR ESCAPE SLIDE DEPLOYMENT THAT WAS PART OF THE REF B SCHEDULED SAMPLING PROGRAM.  ON INVESTIGATION IT WAS FOUND THAT THE REF A LEAF SPRING IN THE AFT LOCATION OF THE GIRT BAR HAD FRACTURED.  THE FRACTURE APPEARS TO BE AS A RESULT OF WEAR.  CHAFING ON THE KNEE OF THE SPRING.  THE OTHER LEAF SPRING (LABELLED "NORMAL LEAF SPRING" IN PHOTO) IN THE SAME GIRT BAR ALSO SHOWED WEAR/ CHAFING AT THE KNEE OF THE SPRING.  IN THAT LOCATION, THE REMAINING MATERIAL IS APPROX .5 THE ORIGINAL THICKNESS.  WHEN THE SPRING FRACTURED, THE SPRING PUSHED THE MECHANISM TO THE DISARM POSITION.  THE FRACTURED SPRING DID NOT NOTICEABLY INTERFERE WITH NORMAL OPERATION ARM/DISARM OF THE DOOR, AND THERE HAD BEEN NO OPERATIONAL FAULTS RECORDED.  THE 1L SLIDE, PN 7A1467-25, SN GH2491, HAD BEEN INSTALLED ON 2010/07/11, IAW AMP 25-065-03 FOR A 3 YEARS SHOP VISIT.  IT WAS SCHEDULED TO BE REPLACED BY 2013/01/10. OPERATOR IS ACCOMPLISHING A ONE-TIME INSPECTION OF THE LEAF SPRINGS ON ALL THEIR 747P FLEET.  INSPECTION RESULTS ARE EXPECTED BY 2013/01/20.
